MAUDE Adverse Event Report: PERFUSION SYSTEMS OXY/CVR COMBO BB841 FUSION W/BALANCE 26L; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS OXY/CVR COMBO BB841 FUSION W/BALANCE 26L; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB841
Medical Device Problem Codes Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a fusion oxygenator and fusion cardiotomy venous reservoir, it was reported that whilst performing an extracorporeal circulation support for a simple atrial defect surgery, the customer that the vacuum-assisted venous drainage (vavd) pipeline was oozing blood about 1 hour after turning the device on, and foam appeared on the top.The customer stated that they observed small inconspicuous bubbles on top of the liquid surface.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the leak was at the tubing connection.The location of the leak was at the vavd side interface.There was less than 5ml of patient blood loss as a result of this leak.There was no transfusion required.The recirculation port was not used during priming or during the case.There were not large amounts of suction and venting used.There was no visible air in the system/tubing.A bubble detector or any other bubble counter was not used.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
OXY/CVR COMBO BB841 FUSION W/BALANCE 26L
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18668354
Report Number2184009-2024-00069
Device Sequence Number15559635
Product Code DTZ
UDI-Device Identifier00643169354869
UDI-Public00643169354869
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/30/2025
Device Model NumberBB841
Device Catalogue NumberBB841
Device Lot Number227640509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date02/08/2024
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial